MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device became entrapped on the guidewire.The severely calcified and mildly tortuous target lesion was located in the superficial femoral artery.A 2.4mm jetstream xc catheter was selected for use in the procedure; however, when advancing the catheter, it was unable to advance over the.014 inch thruway guidewire.They attempted to re-prime and rex the catheter but were unsuccessful.They replaced the thruway guidewire and continued to have difficulty advancing the jetstream, so the jetstream xc catheter was removed.Damage to the catheter was noted and the guidewire had kinked in multiple locations, so the jetstream xc catheter was replaced with the 2.5mm x 220mm x 150cm coyote balloon catheter in an attempt to gain further access into the vessel.The coyote balloon catheter would not advance over the thruway guidewire either, so the balloon was removed.When the balloon was removed, it appeared twisted around the wire, so both the coyote balloon catheter and the thruway guidewire were removed together.Another thruway guidewire and another jetstream catheter were used to complete the procedure.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis by manufacturer: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.The batch number was confirmed correct.The device was received with the thruway guidewire still inserted.Multiple kinks were noted on the shaft.Buckling occurred at the balloon 15.8 cm and 19.0 cm from the tip.It was not possible to remove the guidewire due to the kinks and buckling.The balloon showed no signs of twisting but was buckled.The tip showed damage consistent with use.Device analysis was able to confirm the reported complaints.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14411891
Report Number2134265-2022-05480
Device Sequence Number17541010
Product Code DQY
UDI-Device Identifier08714729796718
UDI-Public08714729796718
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0028234461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown